Hail, Llano
- When
- May 27, 3:42 PM CST
- Where
- Llano County, 0.59 mi W of Llano
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.750, -98.680
A thunderstorm produced nickel size hail in Llano.
Thunderstorms developed along a dryline west of South-Central Texas and moved toward the east. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a dryline west of South-Central Texas and moved toward the east. Some of these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 27, 2:57 PM CST, 45 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 357 PM CDT Mon May 27 2024 ...New UPDATE... .UPDATE... Issued at 357 PM CDT Mon May 27 2024 Severe Thunderstorm Watch 336 has been issued for all of South Central Texas, except near the Coastal Plains through 10 PM. Showers and thunderstorms have developed over the Hill Country in proximity to the dryline and over the Serranias del Burro of Mexico. Forecast soundings show steep mid level lapse rates, moderate instability, and inverted-V profile over our area. As a result, large, possibly very large hail and damaging wind gusts are the main threats. Remainder of the forecast is on track. && .SHORT TERM... (Tonight through Tuesday night) Issued at 209 PM CDT Mon May 27 2024 Latest visible satellite images are showing a scattered to broken low level cloud deck across the coastal plains while the rest of South Central Texas enjoys mostly sunny skies. There are a few high clouds arriving from the west associated with elevated moisture and from the top of the storms that are already ongoing across the Serranias del Burro Mountains. This activity out west may take several hours to make it into parts of the Rio Grande later this afternoon and early evening. In the meantime, temperatures continue to climb into the 90s and ranging from 100 to 101 degrees along the Rio Grande as of 130 PM. A Heat Advisory and Excessive Heat Warning continues in effect for most of South Central Texas through 8 PM this evening. Dangerously hot conditions with heat index values of 110 to 114 are forecast for the I-35 corridor and from 114 to 117 across the coastal plains through early this evening. Circling back to the storms mentioned above, some of them could make into the Rio Grande later this afternoon and early evening as they develop ahead of the dry-line. Another area of convective initiation is expected ahead of a cold front over central Texas. Some of these storms could be developing over parts of the southern Edwards Plateau and Hill Country late this afternoon through this evening. If they do manage to develop, the main threats will be large hail and damaging wind gusts. Storm activity should be over by midnight tonight. Much cooler temperatures are forecast for Tuesday as clouds linger around for most of the day and there are better chances for showers and storms. Tuesday's highs are forecast to range from the low to mid 90s across the Hill Country and I-35 corridor to upper 90s and up to 101 for the coastal plains and along the Rio Grande. Tuesday's weather setup brings the potential for strong to severe storms across most areas of South Central Texas as storms develop ahead of the dry-line and a quasi-stationary frontal boundary over central Texas. It is possible that a linear MCS develops over the San Angelo CWA and then pushes into the Rio Grande/southern Edwards Plateau/Hill Country and parts of the I-35 corridor late afternoon continuing into the evening. The main threats are likely to be damaging wind gusts of 60 mph and greater and large to very hail. The storm system weakens as it moves into the coastal plains and then over the middle Texas coast. && .LONG TERM... (Wednesday through Monday) Issued at 209 PM CDT Mon May 27 2024 The beginning of the long term period will see temperatures closer to normal values along with daily low to medium chances for thunderstorms. The thunderstorm chances can be largely attributed to a stationary front across the northern portion of the state through the remainder of the work week and occasional upper level disturbances riding over the ridge which will remain centered over Mexico. While this particular pattern results in daily chances for rain, the exact locations where the rain will fall remain uncertain due to the subtle and fairly broad forcing. Regardless, daily isolated to scattered convection will help keep temperatures at bay through the week due to increased cloud cover and rain cooled air. Guidance shows a slight northward shift of the higher upper level heights over the coming weekend, which will likely bring a slight warming trend and drier conditions heading into the beginning of next week. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Mon May 27 2024 Low clouds continue to dissipate early this afternoon with VFR cigs/vbsys for KDRT and KSAT. MVFR cigs are likely to stay around KAUS and KSSF for another hour before VFR flight conditions return and remain through late tonight. There is a slight to low end chances for showers and storms along the Rio Grande later this afternoon into early evening. Kept out the mentioning of showers or TS for KDRT through the period, but monitoring closely in case of needing an AMD. These storms are likely to move into the northeast and affect parts of the southern Edwards Plateau and Hill Country. Probability of these storms to affect the I-35 corridor is less than 20 percent and therefore, kept the activity out of TAFs. Southeast to east winds 6 to 12 knots are forecast for all area sites through late tonight. MVFR cigs develop overnight to affect the I-35 terminals through late Tuesday morning. && .CLIMATE... Issued at 209 PM CDT Mon May 27 2024 There is a good chance for all climate sites to break today's high temperature records as they sit at 100 for AUS, ATT, SAT and 106 for DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 94 72 88 / 20 20 50 40 Austin Bergstrom Intl Airport 74 94 71 89 / 20 20 50 40 New Braunfels Muni Airport 75 97 73 92 / 20 20 50 40 Burnet Muni Airport 73 90 70 85 / 20 30 60 40 Del Rio Intl Airport 80 101 77 98 / 20 40 40 20 Georgetown Muni Airport 73 91 70 85 / 20 30 60 50 Hondo Muni Airport 75 97 71 93 / 20 20 50 30 San Marcos Muni Airport 74 95 72 91 / 20 20 50 40 La Grange - Fayette Regional 76 94 73 88 / 20 20 30 50 San Antonio Intl Airport 76 96 73 92 / 20 20 50 30 Stinson Muni Airport 77 97 74 93 / 20 20 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Kinney-Maverick- Uvalde-Val Verde-Williamson-Zavala. Excessive Heat Warning until 8 PM CDT this evening for Atascosa- Bastrop-Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales- Guadalupe-Hays-Karnes-Lavaca-Lee-Medina-Travis-Wilson. && Short-Term...04 Long-Term...05 Aviation...04
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 326 AM CDT Mon May 27 2024 TXZ171>173-183>194-202>209-217>225-228-280830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 326 AM CDT Mon May 27 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Some of the hottest temperatures so far this season continues today. Heat index values will be dangerously high for this time of year, ranging from 105 to 115 across most of the area. Either Heat Advisories or Excessive Heat Warnings remain in effect for most areas. Those spending extended time outdoors and not acclimated to the heat could be susceptible to heat related illness if not taking proper heat precautions, such as drinking plenty of water and taking frequent breaks out of the sun and heat. There is a level 2 out of 5 risk for isolated severe storms across South Central Texas late this afternoon and this evening. Primary severe threats are for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a level 2 out of 5 risk for scattered severe thunderstorms over most of South Central Texas Tuesday afternoon into Tuesday night. Large hail and damaging winds will be the primary threats. Some locally heavy downpours up to 2 inches will be possible Tuesday night over much of the Hill Country and parts of Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The Ft Hood radar (KGRK), 124 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
3 hail. Local standard time, as filed.
A thunderstorm produced nickel size hail in Llano.
A thunderstorm produced half dollar size hail west of Granite Shoals.
A thunderstorm produced nickel size hail on the southwest side of Kerrville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182802, 1182803, 1182804.